MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD EDS3 DRAINAGE SYSTEM; CSF DRAIN SYS/CRANIAL ACCESS

INTEGRA LIFESCIENCES MANSFIELD EDS3 DRAINAGE SYSTEM; CSF DRAIN SYS/CRANIAL ACCESS
Catalog Number 821730C
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported: "during an emergency surgical procedure performed on a patient with a diagnosis of serious illness, subaranoid intraventricular hemorrhage of aneurysmal origin with acute hydrocephalus, the codman external drainage system (id 821730c) is opened to be used and the absence of the device to fix the drainage system is evident.However, due to the urgency, it is fixed only with suture, which at the end of the surgical process, the system comes off and it is not possible to reoperate on the patient." additional information received: "the patient died due to her critical condition" and confirmed by the distributor: "the device failure was not the cause of the dead of the patient.".
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11 the eds drainage system (id (b)(4)) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined, however, the root cause for the issue reported by the customer could be due to a user¿s error.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
EDS3 DRAINAGE SYSTEM
Common Device Name
CSF DRAIN SYS/CRANIAL ACCESS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21306616
Report Number3013886523-2025-00006
Device Sequence Number8020266
Product Code JXG
UDI-Device Identifier10381780521020
UDI-Public(01)10381780521020(17)260831(10)7282421
Combination Product (Y/N)N
PMA/510(K) Number
K172537
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number821730C
Device Lot Number7282421
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2024
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date02/04/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale
Patient EthnicityHispanic